Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 24, NWS Albuquerque, NM

June 4, 2002Guadalupe County, San Miguel County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 4, 2002, 4:11 PM MDT for Guadalupe County, San Miguel County, New Mexico. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2002, 4:11 PM MDT (22:11 UTC)
Expired
Jun 4, 2002, 5:00 PM MDT
In force
49 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

Counties Guadalupe County, NM, San Miguel County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 4:00 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2002-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2002-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3185 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

429 
WUUS55 KABQ 042211
SVRABQ
NMC019-047-042300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
411 PM MDT TUE JUN 4 2002

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 500 PM MDT

* AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTHEASTERN GUADALUPE COUNTY...OR ABOUT
  22 MILES NORTHEAST OF SANTA ROSA...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL NORTHEASTERN GUADALUPE COUNTY 
  OVER RURAL SOUTHEASTERN SAN MIGUEL COUNTY 

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.

LAT...LON 3514 10451 3502 10433 3524 10411 3537 10431

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:12 PM MDT, 59 minutes earlier.

Area forecast discussion, Jun 4, 3:12 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
312 PM MDT TUE JUN 4 2002

SEVERE WEATHER CONTINUES OVER THE EAST WITH A SVR TSTM WATCH OUT FOR
MUCH OF THE EAST UNTIL 10 PM.

BUSY AFTERNOON AND EVENING EXPECTED AS MOISTURE AND DYNAMICS INCREASE
ACROSS THE CWA. COLD FRONT PUSHING SOUTH AND WEST AND SHOULD
ACCELERATE THIS EVENING AS CONVECTION PEAKS. CATEGORICAL POPS STILL
LOOK GOOD FOR THE NORTHEAST TONIGHT AS UPSLOPE MAXES OUT.

SEVERAL SHORT WAVES/DISTURBANCES ROTATING THROUGH THE UPPER TROUGH TO
OUR SOUTHWEST NEXT 24-36 HOURS WITH LOW LEVEL MOISTURE INCREASING AND
SPREADING TO THE WESTERN BORDER. THIS WILL GIVE THE BEST CHANCE OF
WETTING RAIN TO MUCH OF THE CENTRAL AND EASTERN CWA...ESPECIALLY THE
NE TONIGHT THROUGH WEDNESDAY. (GOOD FOR FIRE FIGHTERS). THEN AN UPPER
RIDGE BUILDS OVER THE TOP OF THE TROUGH WITH A DEFORMATION ZONE
SETTING UP OVER THE STATE THURSDAY AS THE TROUGH GETS SHEARED. LOW
LEVEL BEGINS TO DRY OUT WITH TEMPERATURES INCREASING. POPS WILL BE
LOWERING DRAMATICALLY AND WILL KEEP THEM MAINLY OVER THE MOUNTAINS AND
ADJACENT HIGHLANDS. DRY LIGHTNING MIGHT BE THE MAIN HAZARD (BAD FOR
FIRE FIGHTERS). THE DEFORMATION ZONE IS INDICATED TO SHIFT SOUTHEAST
FRIDAY INTO SATURDAY. AT THIS TIME WILL KEEP ISOLATED POPS OVER THE
NORTHERN MOUNTAINS AND WILL LOOK AT THIS MORE CAREFULLY TOMORROW. 12Z
AVN SHOWS ANOTHER MAJOR TROUGH OVER THE NORTHERN AND CENTRAL ROCKIES
BY SUNDAY SHIFTING EAST ON MONDAY. BREEZY CONDITIONS ARE LIKELY OVER
THE NORTHERN HALF WITH ISOLATED T-STORMS OVER THE MOUNTAINS.

ABQ EB 059/079 057/085 059 49433
SAF EB 049/073 046/083 046 49433
TCC EB 053/070 053/084 053 49542

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 12:33 PM MDTSevere Thunderstorm WarningABQGuadalupe42 min
Jun 4, 1:18 PM MDTSevere Thunderstorm WarningABQGuadalupe27 min
Jun 4, 1:50 PM MDTSevere Thunderstorm WarningABQGuadalupe40 min
Jun 4, 2:07 PM MDTSevere Thunderstorm WarningABQMora53 min
Jun 4, 2:26 PM MDTSevere Thunderstorm WarningABQTorrance49 min
Jun 4, 2:34 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel56 min
Jun 4, 2:39 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance66 min
Jun 4, 2:51 PM MDTSevere Thunderstorm WarningABQCurry54 min
Jun 4, 3:03 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel42 min
Jun 4, 3:13 PM MDTTornado WarningABQGuadalupe32 min
Jun 4, 3:46 PM MDTTornado WarningABQGuadalupe, Quay, San Miguel29 min
Jun 4, 4:14 PM MDTTornado WarningABQSan Miguel31 min
Jun 4, 4:45 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel45 min
Jun 4, 5:02 PM MDTSevere Thunderstorm WarningABQGuadalupe, Harding, Quay, San Miguel58 min
Jun 4, 5:15 PM MDTSevere Thunderstorm WarningABQHarding, Quay45 min
Jun 4, 5:39 PM MDTSevere Thunderstorm WarningABQCurry, Quay51 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.